Aa
Aa
A
A
A
Close
977806 tn?1249067346

Jaw Pain

Took 2nd shot this past Wednesday.  Have actually had jaw pain off and on but really thought it was a dental problem but am thinking more along the lines of Sx now because it is in both jaws.  I emailed my doctor earlier today.  Has anyone else had jaw pain.  Both jaws have been effected and right now it is throbbing a bit.  I emailed to ask my doctor if I should go and see a dentist anyway even though it may be due to the drugs.   Not overwhelming or anything but there and throbbing none the less.  I am going to take a tylenol and see if that helps just wondering if anyone else had this during treatment.
16 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Consistently using small amounts of xylitol tends to increase protective factors in saliva. Xylitol stimulates saliva flow and helps keep salivary minerals in a useful form. Prolonged xylitol use increases the buffering capacity and protective factors in saliva. Increased saliva production is especially important for people suffering with a dry mouth due to illness, aging, or drug sideeffects.


http://www.xylitolcanada.com/media.htm




Helpful - 0
Avatar universal
There is a natural sweetener than make the saliva gland secrete like a river
Helpful - 0
577132 tn?1314266526
Yes I had a lot of tooth pain and grinding during tx.  I had to one tooth removed at the back and have had several episodes of my teeth aching so much I was almost crying.  Has gradually lessened since I stopped tx and is now only a occasional occurrence and in no way as severe while txing.

I had a $600 mouth guard made to help but found it impossible to use.  Really bugs me, not like it's got any resale value!

As the tx also dehydrates us it's important to keep drinking water to counteract the decreased saliva production.  You can also get dry mouth toothpastes and mouth rinses.  Biotene is good.
Helpful - 0
Avatar universal
Teeth grinding not only wears down the surface of the tooth.but it also causes enamel to wear on the sides of the tooth by pressure,my dentist was explaining this to me and i found it very interesting,BTW...my headaches seem to be dissipating...im pretty sure it the TX drugs leaving my organds and entering my blood stream trying to exit
Helpful - 0
29837 tn?1414534648
Yes, I recall quite clearly my jaw snapping when I ate during treatment. It went away shortly after I stopped treatment. In my case it was directly associated with treatment...

Magnum
Helpful - 0
Avatar universal
Teeth grinding while sleeping can cause teeth to not only wear away ,but to crack and actually put so much pressure on the jaw it can cause headaches,teeth grinding at nite will do some serious damage


Helpful - 0
977806 tn?1249067346
Thanks I will make mention for sure of the grinding thing.  Waiting for a call back and starting the antibiotics.  
Helpful - 0
Avatar universal
thanks for the advice about the teeth grinding not once did i think it was anything to do with jaw pains.. the woman only heard me the other night grinding away in my slee.i better go dentist then thanks all
Helpful - 0
717272 tn?1277590780
The midnight teeth grinding is not something you'd ever notice but the dentist will.  After all, you're asleep and not concious of what's going on during sleep.  If you have him do an impression for a biteguard when he fixes the tooth, you'll know that nothing else should happen to your teeth while you're on the riba.  It's a little like a kid's retainer.  Mine is small and thin and only covers the top front teeth, keeping the back teeth from touching at all. If you are sure you don't need it after riba ends, you can toss it.

This discussion makes me wonder if the typical headaches might be related to the teeth thing in a few people.
Helpful - 0
Avatar universal
oh no!!!! so sorry !!!!
Helpful - 0
977806 tn?1249067346
Back from Dr. my tooth is cracked.   I am calling the dentist and he gave me some antibiotics.  The pain isn't unbearable on my end either but it is there off and on.  If it is just the tooth thing then I have not had any sx worth mentioning.  But again only finished up 2nd shot Wed.
Helpful - 0
Avatar universal
while taking full dose of riba i noticed my jaws felt uncomfortable while chewing not a bad pain, but something was going on, then had riba reduced, no problems with the jaws, now started back on full dose and notice same thing happening, it's not a pain that is unbearable, but it's something that i have noticed and thought hmmmmm? must be something to do with tx, as Damosaab said maybe it's affecting those muscles???
Helpful - 0
717272 tn?1277590780
One (or both, who knows) of the TX drugs causes bruxism, grinding your teeth in your sleep.  Think it's the riba.  The grinding can make your jaw hurt in the morning.   I ground through a gold crown on TX.  See if your dentist can make you a biteguard (also called night guard) so you don't ruin your molars while saving your liver.
Helpful - 0
Avatar universal
my jaw has been  killing me on right hand side for months never happened before tx  so guessing its to do with that find it very hard to chew and open wide think it might be to do with the muscles cause they ache all over some days
Helpful - 0
977806 tn?1249067346
Doctor just called for me to come in and have an EKG just to rule out anything else so on my way better safe then sorry.
Helpful - 0
Avatar universal
I never had any jaw pain at all...eye discomfort yes.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?